How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr H Your Own Question
Dr H
Dr H, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 22
Experience:  Veterinarian at RAH
93727516
Type Your Dog Veterinary Question Here...
Dr H is online now
A new question is answered every 9 seconds

I have a 11 wk old lab pup who is being treated with both Metronidazole

Customer Question

I have a 11 wk old lab pup who is being treated with both Metronidazole and simplicef- are side effects of either increased thirst? Panting?
JA: I'm sorry to hear that. Problems with drinking can be serious. I'm glad you noticed it. The Veterinarian will know what to do. What is the dog's name and age?
Customer: YaYa and she's 11 wks
JA: Is there anything else the Veterinarian should be aware of about YaYa?
Customer: She's had mucus/loose stools since I have gotten her 2wks ago - 2 fecal samples came back negative... She had a slightly elevated white count in her urine so she's also being treated for UTI
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr H replied 7 months ago.
Hello, I'm Dr H, a companion animal veterinarian, happy to assist with your questions today.It sounds like your puppy is being treated for a UTI and diarrhea; is the diarrhea improving (are stools more formed and solid?) What were her intiial urinary signs? It's common with a urinary tract infection to have increased drinking and urination; if the medications are effectively treating the infection, these urinary signs should improve within 3 - 4 days of starting the medications. Increased thirst and panting are not side effects of either medication you noted; if this behavior continues I'd advise you to let your veterinarian know - he or she may want to recheck the urine or perform additional diagnostics. For now, you can begin measuring the amount of water your puppy consumes in a 24 hr period. Do this for the next several days. You can do this by measuring how many ounces your pet's water bowl holds, and then keep track of how many bowls of water she drinks in 24 hrs. This amount may be helpful to your veterinarian in deciding whether there's truly a polydypsia (increased drinking amount), which can indicate certain problems to be considering.If you have additional questions or concerns please let me know. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Related Dog Veterinary Questions